MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CS-16702-E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported " the luer hub separated from the extension line without the possibility of reattaching it, and without much tension being applied to the extension line." the cvc was removed and peripheral access was utilized.No medical intervention.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one image of the catheter for analysis.The photo showed the distal luer hub separated from the extension line.The customer also returned one 2-l catheter for analysis.Definite signs of use were observed on the returned catheter.Visual analysis revealed that the distal extension line was completely separated from the luer hub.There was no evidence of the line within the luer hub at the distal entrance of the hub.The distal portion of the extension line appeared opaque, which r & d clarified is the luer hub surface after delaminated extrusion.This is typically observed in extrusion that is over molded.Per recommendation of r & d, the luer hub was cross sectioned, and a small piece of the extension line was observed within the luer hub.They stated that since most of the extension line was absent from within the luer hub, the issue is likely related to an excessive pull force on the extension line.The outer diameter of the proximal extension line measured 0.0845" which is within the specification limits of per the proximal extension line product drawing.The inner diameter of the proximal extension line measured 0.058" which is within the specification limits of 0.055-0.059" per the proximal extension line product drawing.Functional testing could not be performed on the proximal extension line due to the condition of the returned sample.A manual tug test revealed that the proximal extension line was secure within its luer hub.As stated in the visual section, r & d was consulted as a part of this investigation and based on the appearance of the damage, they stated that having little to no extension line within the hub is an indicator of no pellethane degradation caused by injection molding process.Therefore, the damage is not likely related to manufacturing and rather, related to stress by an excessive pull force.The customer report that the "luer hub separated from the extension line" when the "patient was slightly turned over" additionally supports that a pull force was applied to the extension line.The ifu provided with a general cs-16702-e kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.".The customer report of a separation of the extension line and luer hub was confirmed through investigation of the returned sample and customer photo.The distal extension line was almost completely detached from the luer hub, which is an indication that there was no pellethane degradation caused by injection molding process.Despite this, the extension line met all relevant dimensional requirements.Based on the customer report, sample received, and comments from r & d, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18894789
Report Number3006425876-2024-00284
Device Sequence Number15374257
Product Code DQY
UDI-Device Identifier40801902127776
UDI-Public40801902127776
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-16702-E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown